Optimization in motion planning for parallel robots passing through singular positions


ÖZDEMİR M.

JOURNAL OF THE FACULTY OF ENGINEERING AND ARCHITECTURE OF GAZI UNIVERSITY, vol.32, no.4, pp.1089-1096, 2017 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 4
  • Publication Date: 2017
  • Doi Number: 10.17341/gazimmfd.369403
  • Title of Journal : JOURNAL OF THE FACULTY OF ENGINEERING AND ARCHITECTURE OF GAZI UNIVERSITY
  • Page Numbers: pp.1089-1096

Abstract

Compared to serial robots, parallel robots have many advantages. For this reason, they are used in a wide area, from manufacturing to surgery. However, due to their Type 2 singularities, their workspace is small. As a solution to this problem, consistent motion planning has been proposed in the literature. In this manner a parallel robot can smoothly pass through singular positions, and the whole workspace can be utilized. But the biggest disadvantage of this method is that it can result in back-and-forth motion of the robot end-point along its trajectory. This is a totally undesirable situation from an efficiency perspective. In this article, a theorem is developed and proven to avoid the said problem. Thus, more efficient and effective use of parallel robots is enabled by optimizing the consistent motion planning method.